# SDR 2017FA0000487

- Difficulty date: September 13, 2017
- Submitted: September 13, 2017
- Operation: General aviation
- Aircraft: N4589X
- Make and model: Piper PA-28-181
- Aircraft serial: 287690045
- Aircraft time: 3,200 hours
- Engine: Lyc O360A4M
- Engine time: 3,300 hours
- Propeller: Snsnch 76EM8S5
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Rod Bearing
- Part number: AEL13521M006REVH
- Condition: Spun
- Location: Engine
- Part time: 110 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

PILOT HAD ROUTINE TAKEOFF ABOUT FIVE MINS INTO THE CLIMB ENGINE WAS LOOSING POWER THEN STARTED MAKING KNOCKING SOUNDS THEN OIL PRESSURE LIGHT CAME ON THEN PILOT DECLARED AN EMERGENCY AND LANDED AT A NEARBY AIRPORT. AFTER DISASSEMBLY OF ENGINE FOUND NUMBER TWO AND NUMBER THREE ROD BEARINGS WERE SPUN ALL ROD BOLTS WERE TIGHT AND NO SINGS OF OIL PUMP FAILURE
